Alert archive / Maine / Tornado Warnings in 2007
Tornado Warning 3, NWS Caribou, ME
NWS Caribou, ME issued this tornado warning at Aug 4, 2007, 12:36 PM EDT for Aroostook County, Maine. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2007, 12:36 PM EDT (16:36 UTC)
- Expired
- Aug 4, 2007, 1:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Caribou, ME
- Area
- Counties, with a storm outline in the text
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 133 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 12:45 PM EDT | HAIL 1.75 | 5 Se Frenchville, ME | GOLF BALL SIZED HAIL REPORTED AT LONG LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 4.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KCAR 041637 TORCAR MEC003-041700- /O.NEW.KCAR.TO.W.0003.070804T1636Z-070804T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CARIBOU ME 1236 PM EDT SAT AUG 4 2007 THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE... * UNTIL 100 PM EDT... * AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTHWEST OF LILLE...OR ABOUT 11 MILES SOUTHEAST OF MADAWASKA... MOVING EAST AT 25 MPH. * THE TORNADO WILL BE... SOUTH OF LILLE BY 1245 PM EDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4726 6832 4709 6826 4711 6791 4734 6809 $$ NORCROSS
1 follow-up statement
000 WWUS51 KCAR 041702 SVSCAR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 100 PM EDT SAT AUG 4 2007 MEC003-041709- /O.EXP.KCAR.TO.W.0003.000000T0000Z-070804T1700Z/ AROOSTOOK ME- 100 PM EDT SAT AUG 4 2007 ...THE TORNADO WARNING FOR NORTHEASTERN AROOSTOOK COUNTY EXPIRED AT 100 PM EDT... THE THUNDERSTORM WHICH HAD PROMPTED THE TORNADO WARNING HAS NOW MOVED TO THE EAST. THUS...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER DIRECTLY TO THE NATIONAL WEATHER SERVICE... DIAL 1-877-633-6772 OR CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU MAINE. LAT...LON 4726 6832 4709 6826 4711 6791 4734 6809 $$ NORCROSS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this tornado warning went out at Aug 4, 3:49 AM EDT, 8 hours 47 minutes earlier.
Area forecast discussion, Aug 4, 3:49 AM EDT, 8 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 349 AM EDT SAT AUG 4 2007 .SYNOPSIS... A COLD FRONT WILL SLOWLY PRESS ACROSS THE REGION TODAY AND SOUTH OF THE AREA ON TONIGHT HIGH PRESSURE WILL BUILD ACROSS THE STATE ON SUNDAY. THE HIGH WILL SLIDE EAST ON MONDAY. A COLD FRONT WILL APPROACH MONDAY NIGHT AND MOVE THROUGH EARLY TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... MAIN CONCERN TODAY INTO THE EVENING WILL BE THE POTENTIAL FOR ANOTHER ROUND OF THUNDERSTORMS. SOME POSSIBLY BEING MARGINALLY SVR. THINGS ARE WINDING DOWN ATTM PER LATEST RADAR AND IR SATL IMAGERY AS ACTIVITY MOVES INTO AREAS ALREADY WORKED OVER FROM EARLIER CONVECTION. THINKING HERE IS THAT CLOUDS WILL THIN OUT ENOUGH THIS MORNING TO ALLOW FOR SOME FOG DEVELOPMENT. COLD FRONT IS IN QUEBEC ALIGNED W/UPPER SWLY FLOW AND SLOWLY MOVING E. LATEST SHORT GUIDANCE SOUNDINGS POINT TO AIRMASS BECOMING UNSTABLE AGAIN LATER THIS MORNING INTO THE AFTERNOON W/HIGHEST INSTABILITY ACROSS THE NRN & ERN AREAS. UA ANAL INDICATES ADDITIONAL COOLING IN THE MID/UPPER LVLS AS FRONT PRESSES E. LLVLS STILL REMAIN ON THE WARM SIDE INTO EARLY AFTERNOON AND THEN BEGIN TO COOL DOWN AS COLD FRONT PASSES THROUGH. DECIDED TO BOOST POPS UP INTO HIGH CHC CATEGORY AND ENHANCE THE WORDING W/THUNDERSTORMS CONTAINING SMALL HAIL AND GUSTY WINDS. INSTABILITY PARAMS SHOW DECENT MUCAPES HITTING ABV 1500 J/KG...KIS NEARING 30 & SI GOING TO -2. LAPSE RATES IN THE MID LVLS ARE FCST TO BE AROUND 6.2 C/KM AND DECENT 0-6KM SHEAR OF 25 KTS. LOOKS LIKE 40 KT JET/VORTICITY MAX FROM H7-H5 TO AID IN THE SHEAR. WOULD NOT BE SURPRISED TO SEE SOME CELLS BECOME MARGINALLY SVR W/A PULSE TYPE OF ENVIRONMENT. THE FACTOR LEADING AGAINST THIS WOULD BE LARGE AREA OF DRY AIR FROM H7-H5 WORKING ITS WAY EWD THIS AFTERNOON. AT ANY RATE...THINGS WILL NEED TO BE MONITORED. ACTIVITY SHOULD DIMINISH THIS EVENING AS COLD FRONT PASSES THROUGH THE REGION AND AIRMASS COOLS DOWN. CLEARING TO TAKE PLACE NEAR OR AFT MIDNIGHT W/TEMPS FALLING BACK INTO THE 50S. TOOK PREV FCSTD TEMPS AND JUST MADE ADJUSTMENTS INITIALLY TO MATCH LATEST OBS. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... HIGH PRESSURE WILL BUILD IN FROM THE WEST SUNDAY...CREST OVER THE STATE SUNDAY NIGHT THEN MOVE TO THE EAST MONDAY. LOW PRESSURE WILL APPROACH THE REGION FROM THE WEST AND MOVE THROUGH NEW ENGLAND MONDAY NIGHT INTO TUESDAY MORNING. HAVE ADJUSTED SKY GRIDS SUNDAY TO BETTER FIT POPS...OTHERWISE NO OTHER CHANGES TO POP OR SKY GRIDS. FOR WINDS HAVE USED MAV/MET AND NAM12 COMBINATION. HAVE ALSO UPDATED TEMPERATURE AND DEW POINTS OVER THE COASTAL WATERS WITH THE NAM12. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... THE NEXT SYSTEM TO APPROACH WILL COME ALONG ON WEDNESDAY WITH A CHANCE FOR SHOWERS. LATEST MODELS SHOW BEST CHANCES FOR SHOWERS WILL BE ACROSS DOWNEAST MAINE ON WEDNESDAY. HIGH PRESSURE SHOULD RETURN FOR LATE IN THE WEEK. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... PRETTY MUCH VFR ATTM W/THE POTENTIAL FOR MVFR THIS MORNING DUE TO SOME FOG. CONDITIONS COULD GO BRIEFLY TO MVFR THIS AFTERNOON AS SHRA/TSRA MOVE THROUGH THE CWA MAINLY NRN SITES. LOOKING FOR VFR CONDITIONS TONIGHT RIGHT INTO MONDAY. NEXT CHC FOR CONDITIONS TO GO MVFR/IFR COULD COME LATE MONDAY NIGHT INTO TUESDAY AS LOW PRES MOVES ACROSS THE REGION. && .MARINE... STAYED THE COURSE W/CONDITIONS REMAINING BLO SCA. SHORT TERM: WIND GRIDS GENERATED WITH A 50/50 CONSENSUS OF THE NAM12 AND THE GFS THEN MANUALLY LOWERED TO ELIMINATE HIGH SPEED BIAS DUE TO MARINE LAYER. FOR WAVES: WNA SOUTHEAST SWELL FIELD OF 1 TO 2 FEET LOOKS GOOD SUNDAY INTO TUESDAY. WIND WAVE GROUP LOOKS OVERDONE...SO WILL MAKE NECESSARY REDUCING TO COMBINED SEA. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...HEWITT SHORT TERM...MIGNONE LONG TERM...BLOOMER/ALLEGRETTO AVIATION...HEWITT MARINE...HEWITT/MIGNONE
Hazardous weather outlook, Aug 4, 5:17 AM EDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 517 AM EDT SAT AUG 4 2007 ANZ050-MEZ001>006-010-011-015>017-029>032-050930- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 517 AM EDT SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATER THIS MORNING INTO THE AFTERNOON. SOME THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO RELAY ANY WIND OR HAIL REPORT TO THE NATIONAL WEATHER SERVICE IN CARIBOU. HEWITT
In the hours before
Local storm report, Aug 4, 11:59 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1159 AM EDT SAT AUG 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL FORT KENT 47.26N 68.59W
08/04/2007 E0.88 INCH AROOSTOOK ME TRAINED SPOTTER
NICKEL SIZE HAIL. WINDS MEASURED AT 60MPH.
&&
LAThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:05 PM EDT | Areal Flood Advisory | CAR | Hancock, Penobscot, Washington | 3 hr |
| Aug 3, 9:38 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 37 min |
| Aug 3, 10:15 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 15 min |
| Aug 4, 12:28 AM EDT | Marine Weather Statement | CAR | 62 min | |
| Aug 4, 12:41 AM EDT | Special Marine Warning | CAR | 34 min | |
| Aug 4, 3:35 AM EDT | Marine Weather Statement | CAR | 55 min | |
| Aug 4, 5:31 AM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 29 min |
| Aug 4, 5:43 AM EDT | Marine Weather Statement | CAR | 62 min | |
| Aug 4, 11:39 AM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 66 min |
| Aug 4, 1:18 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 57 min |
| Aug 4, 2:16 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook, Penobscot | 59 min |
| Aug 4, 2:43 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 62 min |
| Aug 4, 3:18 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 42 min |
| Aug 4, 3:43 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 47 min |
| Aug 4, 4:17 PM EDT | Areal Flood Advisory | CAR | Aroostook | 58 min |
| Aug 4, 4:38 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Washington | 38 min |
Nearby
Tornado Warnings in Maine, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.